Chin tremors associated with paroxetine in a patient with pancreatic Adenocarcinoma

Preethi John, Kathleen McConnell, Muhammad Wasif Saif

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

Context There have been many cases of medication-induced tremors. We report a patient who developed significant chin tremors after the administration of paroxetine. Case report A 68-year-old Vietnamese female with a past medical history including GIST and pancreatic cancer status post Whipple procedure and six months of adjuvant chemotherapy with gemcitabine presented with symptoms of anxiety for which she was treated with paroxetine. Within 2 weeks she developed chin tremors which resolved after paroxetine was discontinued. Conclusions To our knowledge, this is the first case report of a temporary chin tremor associated with paroxetine. The exact mechanism of this phenomenon is unclear. However, it has been suggested that movement disorders such as chin tremors may be related to elevated serotonin levels causing an inhibition of central dopamine.

Original languageEnglish (US)
Pages (from-to)661-663
Number of pages3
JournalJournal of the Pancreas
Volume14
Issue number6
StatePublished - Nov 18 2013
Externally publishedYes

Fingerprint

Chin
Paroxetine
Tremor
Adenocarcinoma
gemcitabine
Movement Disorders
Adjuvant Chemotherapy
Pancreatic Neoplasms
Dopamine
Serotonin
Anxiety

Keywords

  • Anxiety
  • Depression
  • Pancreatic neoplasms
  • Paroxetine
  • Tremor

ASJC Scopus subject areas

  • Endocrinology, Diabetes and Metabolism
  • Hepatology
  • Endocrinology

Cite this

Chin tremors associated with paroxetine in a patient with pancreatic Adenocarcinoma. / John, Preethi; McConnell, Kathleen; Saif, Muhammad Wasif.

In: Journal of the Pancreas, Vol. 14, No. 6, 18.11.2013, p. 661-663.

Research output: Contribution to journalArticle

John, Preethi ; McConnell, Kathleen ; Saif, Muhammad Wasif. / Chin tremors associated with paroxetine in a patient with pancreatic Adenocarcinoma. In: Journal of the Pancreas. 2013 ; Vol. 14, No. 6. pp. 661-663.
@article{791934484f064f6d8048facb444f0e46,
title = "Chin tremors associated with paroxetine in a patient with pancreatic Adenocarcinoma",
abstract = "Context There have been many cases of medication-induced tremors. We report a patient who developed significant chin tremors after the administration of paroxetine. Case report A 68-year-old Vietnamese female with a past medical history including GIST and pancreatic cancer status post Whipple procedure and six months of adjuvant chemotherapy with gemcitabine presented with symptoms of anxiety for which she was treated with paroxetine. Within 2 weeks she developed chin tremors which resolved after paroxetine was discontinued. Conclusions To our knowledge, this is the first case report of a temporary chin tremor associated with paroxetine. The exact mechanism of this phenomenon is unclear. However, it has been suggested that movement disorders such as chin tremors may be related to elevated serotonin levels causing an inhibition of central dopamine.",
keywords = "Anxiety, Depression, Pancreatic neoplasms, Paroxetine, Tremor",
author = "Preethi John and Kathleen McConnell and Saif, {Muhammad Wasif}",
year = "2013",
month = "11",
day = "18",
language = "English (US)",
volume = "14",
pages = "661--663",
journal = "Journal of the Pancreas",
issn = "1590-8577",
publisher = "E.S. Burioni Ricerche Bibliografiche",
number = "6",

}

TY - JOUR

T1 - Chin tremors associated with paroxetine in a patient with pancreatic Adenocarcinoma

AU - John, Preethi

AU - McConnell, Kathleen

AU - Saif, Muhammad Wasif

PY - 2013/11/18

Y1 - 2013/11/18

N2 - Context There have been many cases of medication-induced tremors. We report a patient who developed significant chin tremors after the administration of paroxetine. Case report A 68-year-old Vietnamese female with a past medical history including GIST and pancreatic cancer status post Whipple procedure and six months of adjuvant chemotherapy with gemcitabine presented with symptoms of anxiety for which she was treated with paroxetine. Within 2 weeks she developed chin tremors which resolved after paroxetine was discontinued. Conclusions To our knowledge, this is the first case report of a temporary chin tremor associated with paroxetine. The exact mechanism of this phenomenon is unclear. However, it has been suggested that movement disorders such as chin tremors may be related to elevated serotonin levels causing an inhibition of central dopamine.

AB - Context There have been many cases of medication-induced tremors. We report a patient who developed significant chin tremors after the administration of paroxetine. Case report A 68-year-old Vietnamese female with a past medical history including GIST and pancreatic cancer status post Whipple procedure and six months of adjuvant chemotherapy with gemcitabine presented with symptoms of anxiety for which she was treated with paroxetine. Within 2 weeks she developed chin tremors which resolved after paroxetine was discontinued. Conclusions To our knowledge, this is the first case report of a temporary chin tremor associated with paroxetine. The exact mechanism of this phenomenon is unclear. However, it has been suggested that movement disorders such as chin tremors may be related to elevated serotonin levels causing an inhibition of central dopamine.

KW - Anxiety

KW - Depression

KW - Pancreatic neoplasms

KW - Paroxetine

KW - Tremor

UR - http://www.scopus.com/inward/record.url?scp=84887439405&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84887439405&partnerID=8YFLogxK

M3 - Article

C2 - 24216556

AN - SCOPUS:84887439405

VL - 14

SP - 661

EP - 663

JO - Journal of the Pancreas

JF - Journal of the Pancreas

SN - 1590-8577

IS - 6

ER -